Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 332, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 4:33 PM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- Jul 7, 2007, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 072136 FFWEWX TXC137-385-080030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 PM CDT SAT JUL 7 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS... REAL COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 730 PM CDT * AT 428 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A LINE OF THUNDERSTORMS BETWEEN LEAKEY AND CARTA VALLEY. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WERE NOTED. THESE RAINS WILL IMPACT THE UPPER PORTIONS OF THE FRIO AND NUECES RIVER BASINS AND AREAS ALONG HIGHWAYS 55 AND 83 AS WELL AS FM ROADS 335...336 AND 337. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2969 10047 2973 9973 2999 9973 2994 10050 $$
3 follow-up statements
000 WGUS74 KEWX 072206 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 PM CDT SAT JUL 7 2007 TXC137-385-080030- EDWARDS TX-REAL TX- 502 PM CDT SAT JUL 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR REAL AND EDWARDS COUNTIES... AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAINS AND FLASH FLOODING OVER CENTRAL REAL COUNTY CENTERED ABOUT 5 TO 10 MILES NORTHWEST OF LEAKEY. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR CONTINUED. THIS RAIN WILL IMPACT PORTIONS OF THE UPPER REACHES OF THE FRIO RIVER NORTH OF LEAKEY AND NUECES RIVER NORTH OF BARKSDALE AS WELL AS FM HIGHWAYS 335...336 AND 337. ELSEWHERE AND ESPECIALLY ACROSS EDWARDS COUNTY...RAINFALL RATES WERE RAPIDLY DECREASING. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2969 10047 2973 9973 2999 9973 2994 10050 $$
000 WGUS74 KEWX 072250 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 PM CDT SAT JUL 7 2007 TXC137-072253- EDWARDS TX- 543 PM CDT SAT JUL 7 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY PATCHY LIGHT RAIN ACROSS EDWARDS COUNTY. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 2972 10000 2973 9973 2999 9973 2997 9997 $$ TXC385-080030- REAL TX- 543 PM CDT SAT JUL 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR REAL COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS RAPIDLY DECREASING IN CENTRAL AND SOUTHERN REAL COUNTY. RAINFALL RATES HAVE DROPPED TO LESS THAN ONE TENTH INCH PER HOUR. FLASH FLOODING IS STILL EXPECTED IN THE BULLHEAD AND NEW CREEK AREAS BETWEEN THE FRIO AND NUECES RIVERS FROM EARLIER VERY HEAVY RAINS OF UP TO 4 INCHES. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2972 10000 2973 9973 2999 9973 2997 9997 $$
000 WGUS74 KEWX 072359 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT SAT JUL 7 2007 TXC385-080009- REAL TX- 659 PM CDT SAT JUL 7 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR REAL COUNTY... AT 655 PM CDT...THE RAINS AND THE THREAT FOR FLASH FLOODING HAVE ENDED ACROSS REAL COUNTY. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 2972 10000 2973 9973 2999 9973 2997 9997 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 7, 3:36 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 336 PM CDT SAT JUL 7 2007 .DISCUSSION... SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN CHANCES TO THE NORTH AND EAST. 700 TO 300 HPA TROF REMAINS OVER THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU SUNDAY. ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU THE EVENING. EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER THE EAST PART OF THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH FASTER SUNDAY EVENING. BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S. TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY AFFECTING THE EASTERN MOST COUNTIES OF THE AREA. MOST MEDIUM RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE JUL 15 TO 21 TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 75 92 75 / 50 30 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 91 74 91 74 / 50 30 20 20 10 DEL RIO INTL AIRPORT 76 94 77 95 78 / 50 10 10 10 10 SAN ANTONIO INTL AIRPORT 74 89 74 91 75 / 50 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/05
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.